Thunderstorm Wind, Randolph
- When
- June 20, 4:35 PM CST
- Where
- Randolph County, Woodland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.367, -85.383
A few small trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 20, 2:01 PM CST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 PM CDT TUE JUN 20 2006 .SHORT TERM... A LARGE FAIR WEATHER CUMULUS FIELD ENVELOPES MUCH OF THE SOUTHEASTERN UNITED STATES INCLUDING CENTRAL ALABAMA. RAIN IS SCARCE AT BEST. AN ISOLATED HIGH BASED SHOWER TRIED TO DEVELOP OVER RUSSELL AND LEE COUNTIES BUT ITS DEVELOPMENT WAS LIMITED BY A STRONG CAP. CLOUDS WERE NOT ABUNDANT ENOUGH TO LIMIT DAYTIME WARMING. TEMPERATURES ARE CURRENTLY IN THE MIDDLE 90S AREA WIDE. SOME OF THE WARMER LOCATIONS MAY APPROACH 100 FOR THEIR DAILY HIGHS. OVERNIGHT...TEMPERATURES WILL FALL OFF QUICKLY WITH LOWS IN THE LOWER 70S FOR MOST LOCATIONS. FOG SHOULD NOT BE A PROBLEM WITH DEWPOINTS IN THE MIDDLE 60S. SUMMER ARRIVES TOMORROW AT 726 AM. I GUESS ITS TIME TO GET HOT. IT MAY BE A LITTLE EASIER TO ACCEPT THIS OPPRESSIVE HEAT NOW THAT WE CAN OFFICIALLY SAY ITS SUMMER. OR MAYBE NOT. HIGHS TOMORROW SHOULD BE NEAR TODAYS VALUES...OR PERHAPS A DEGREE WARMER. FOURTEEN HOURS AND TWENTY-ONE MINUTES OF SUNSHINE TOMORROW WILL MAKE WEDNESDAY THE LONGEST DAY OF THE YEAR...ALSO KNOWN AS THE SUMMER SOLSTICE. STILL NO RAINFALL EXPECTED. .LONG TERM... VERY LITTLE RELIEF FROM THE HEAT FOR THE BALANCE OF THE WORK WEEK...ALTHOUGH RETURNING MOISTURE WILL SHAVE A FEW DEGREES OFF OF THE HIGHS THURSDAY INTO FRIDAY. GUIDANCE SUGGESTS A WEAK BOUNDARY SAGGING SOUTHWARD INTO CENTRAL ALABAMA BY SATURDAY. I HAVE MY DOUBTS AS TO HOW FAR SOUTH IT WILL ACTUALLY MAKE IT GIVEN LITTLE PUSH BEHIND THE SYSTEM. HOWEVER...WILL NOT STRAY FROM GUIDANCE AT THIS POINT. IN FACT...NO CHANGES WERE MADE TOT HE FORECAST PAST DAY 3. && .AVIATION...DISCUSSION FOR 18Z TAFS. CUMULUS FIELD HAS DEVELOPED ACROSS CENTRAL ALABAMA AND THESE CLOUDS WILL LIFT DURING THE DAY TO AROUND 6K OR 7K. THE CUMULUS WILL DISSIPATE BY AROUND 00Z. MID AND HIGH LEVEL CLOUDS WILL TRAVERSE SOUTHERN ALABAMA...BUT VFR CONDITIONS ARE EXPECTED THROUGH 05Z. AFTER 05Z...ALL LOCATIONS MAY BRIEFLY DROP TO MVFR CONDITIONS WITH 4SM TO 5SM IN HAZE/FOG. CONFIDENCE IN WHEN AND WHERE THE HAZE/FOG DEVELOPS AND AFFECTS TERMINALS WILL BE LOW. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 94 70 92 / 10 10 10 20 ANNISTON 71 94 71 93 / 10 10 10 10 BIRMINGHAM 72 96 73 92 / 10 10 10 10 TUSCALOOSA 73 98 72 93 / 10 10 10 10 CALERA 72 95 72 93 / 10 10 10 10 AUBURN 74 94 72 92 / 10 10 10 10 MONTGOMERY 73 98 74 97 / 10 10 10 10 TROY 71 97 72 94 / 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/SIRMON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1233 PM CDT TUE JUN 20 2006 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1233 PM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...NONE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 75/LINHARES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 456 PM CDT TUE JUN 20 2006 ALZ015-202225- WALKER- 456 PM CDT TUE JUN 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 525 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHEAST OF PARRISH. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PARRISH AND DORA THROUGH 525 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 456 PM CDT TUE JUN 20 2006 ALZ015-202225- WALKER- 456 PM CDT TUE JUN 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 525 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHEAST OF PARRISH. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PARRISH AND DORA THROUGH 525 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 458 PM CDT TUE JUN 20 2006 ALZ021-202230- CLEBURNE- 458 PM CDT TUE JUN 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SOUTHERN CLEBURNE COUNTY...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HIGH TOWER THROUGH 530 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION SMALL HAIL...UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ALSO STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 502 PM CDT TUE JUN 20 2006 ALZ024-202230- JEFFERSON- 502 PM CDT TUE JUN 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SOUTHWESTERN JEFFERSON COUNTY UNTIL 530 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTH JOHNS...MOVING SOUTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NORTH JOHNS AND HUEYTOWN THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CDT TUE JUN 20 2006 ALZ023-202245- TUSCALOOSA- 515 PM CDT TUE JUN 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 545 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SOUTHWESTERN JEFFERSON COUNTY. THIS THUNDERSTORM WAS SLOWLY DRIFTING TO THE SOUTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TANNEHILL STATE PARK...ABERNANT...GREEN POND...AND NORTH BIBB THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 PM CDT TUE JUN 20 2006 ALZ029-202300- RANDOLPH- 529 PM CDT TUE JUN 20 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 600 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WOODLAND...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEWELL...WOODLAND AND WEDOWEE THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION SMALL HAIL...UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ALSO STRONG GUSTY WINDS ARE POSSIBLE. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. KSL
The Atlanta radar (KFFC), 76 km away, was scanning. The volume nearest the first event began at 22:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few small trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516430.